I have recently begun taking avodart (.5mg) after taking propecia for ten years. I began the avodart due to research suggesting it to be more effective. I have been using avodart 7 mos. I feel I have lost more hair in my temple areas. Should I have expected more positive results by now or could I be experiencing some shedding due to the change in meds as is sometimes the case when patients usually start a new hair loss therapy.
Although it does sound unusual, I can not explain what you experienced with the switch to Avodart (dutasteride). I have no real experience with Avodart and only know what I read. There were clinical trials conducted in Korea for dutasteride to treat hair loss, but I’ve yet to see them published. At this time, Propecia (finasteride) is the best FDA-approved oral drug for slowing or stopping the hair loss process, but if you have the genes for male pattern baldness, you will still eventually bald, although at a slower rate with the medication. If/when Avodart is approved to treat hair loss, I’ll look into revising that statement.
Propecia has a poor record of slowing frontal / temporal recession, but it (in my hands and I suspect the hands of many other doctors) does slow or stop even frontal loss in many, but not all, patients — and therefore we can expect Avodart to do at least the same.